MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Implant Pain (4561); Joint effusion (4849)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal notification, that patient, underwent initial right knee replacement surgery, on (b)(6) 2011 and was implanted with a optetrak device.Specifically, plaintiff was implanted with a optetrak posterior stabilized tibial insert, along with an optetrak stem, optetrak patella, optetrak screws, a optetrak tibial tray, and a optetrak posterior stabilized femoral component.Following the surgery, plaintiff began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Plaintiff underwent a right knee revision surgery on (b)(6) 2018, approximately 7 years 3 months post initial procedure and was implanted with a different device.Plaintiff continues to experience pain and discomfort on a daily basis in both of her knees which limits her daily activities and quality of life.No device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Additional information added: b5 & h6.
 
Event or Problem Description
Additional information received by the legal department on 19 feb 2022 "[operative report and revision operative report; relevant information]" dob: (b)(6) 1961 preoperative diagnosis for right knee arthroplasty: osteoarthritis right knee revision: preoperative diagnosis: failed right total knee arthroplasty with polyethylene wear and osteolysis.Patient revised to another company¿s devices.There was significant evidence of polyethylene wear and osteolysis especially in the region of the medial tibial plateau secondary to continued pain.Femoral component was disimpacted easily.However, there was significant cement mantle still left behind secondary to loose femoral implant.The patient was reversed from anesthesia and brought to the pacu in stable condition.Update to description summary with legal additional information "[operative reports]".Update to failure mode from pain to prosthesis wear based on preoperative diagnosis for revision of the right knee.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
D10.Concomitants: 7161 203-96-42 - 11-4132 stryker sys 6 90x13/21x1.19; 1984985 230-03-02 - optetrak asy,cr cemented femoral, sz 2; 1985218 200-04-22 - cemented finned tib.Tra sz 2f/2t ; 1991967 201-78-15 - holding pin mini sharp point 4 pk ; 2004833 201-78-14 - holding pin headless sharp point long 4pk; 2025936 200-02-32 - three peg patella 32mm.H6: investigation results - the revision reported was likely the result of prosthesis wear, osteolysis, and failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface and the reported pain.However, this cannot be confirmed as there were no details regarding cementing technique or environmental conditions provided and the device was not returned for evaluation.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and loosening could not be determined as the device was not returned for evaluation, and images and radiographs were not provided.

Brand Name
CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++
Common Device Name
Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
Exactech, Inc
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16375799
Report Number1038671-2023-00165
Device Sequence Number15268617
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2013
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number200-72-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/19/2023
11/17/2023
09/01/2026
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/27/2023
12/07/2023
09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown